Alert archive / Indiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 94, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 13, 2015, 1:10 PM EDT for 5 counties in Indiana. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2015, 1:10 PM EDT (17:10 UTC)
- Expired
- Jul 13, 2015, 2:04 PM EDT
- In force
- 54 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Bartholomew County, IN, Brown County, IN, Decatur County, IN, Jackson County, IN, Jennings County, IN
The radar
The Louisville radar (KLVX), 101 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 1:10 PM EDT | TSTM WND DMG | 8 Se Columbus, IN | NUMEROUS TREES DOWN ALONG US ROUTE 31 BETWEEN COLUMBUS AND SEYMOUR. US 31 IMPASSIBLE IN A FEW SPOTS. |
| Jul 13, 1:18 PM EDT | FUNNEL CLOUD | Country Squire Lakes, IN | |
| Jul 13, 1:30 PM EDT | TSTM WND DMG | Seymour, IN | TREES AND POWER LINES DOWNED NEAR STEAK AND SHAKE ON US ROUTE 50. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 10:17 AM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
638
WUUS53 KIND 131710
SVRIND
INC005-013-031-071-079-131815-
/O.NEW.KIND.SV.W.0094.150713T1710Z-150713T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
110 PM EDT MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
SOUTHERN BROWN COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHWESTERN DECATUR COUNTY IN CENTRAL INDIANA...
JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
JENNINGS COUNTY IN SOUTHEAST INDIANA...
* UNTIL 215 PM EDT
* AT 106 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTH OF NORTH VERNON TO SEYMOUR TO 11
MILES NORTHWEST OF BROWNSTOWN...AND MOVING SOUTH AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
SEYMOUR...NORTH VERNON...BROWNSTOWN...VERNON...COUNTRY SQUIRE
LAKES...HAYDEN...PLEASANT VIEW...BUTLERVILLE...NEBRASKA...MEDORA...
VALLONIA...CROTHERSVILLE AND PARIS CROSSING.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 37 AND 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3875 8591 3876 8604 3878 8609 3876 8612
3877 8622 3914 8632 3932 8552 3917 8543
3891 8544 3891 8553 3888 8553 3888 8557
3885 8557 3885 8560 3882 8561 3880 8579
3874 8584 3872 8588
TIME...MOT...LOC 1709Z 339DEG 34KT 3915 8559 3898 8583
3897 8616
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
$$
NIELD3 follow-up statements
889
WWUS53 KIND 131730
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
130 PM EDT MON JUL 13 2015
INC013-031-131740-
/O.CAN.KIND.SV.W.0094.000000T0000Z-150713T1815Z/
BROWN IN-DECATUR IN-
130 PM EDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DECATUR AND
SOUTHERN BROWN COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3875 8591 3876 8604 3878 8609 3876 8612
3877 8622 3905 8629 3908 8580 3917 8543
3891 8544 3891 8553 3888 8554 3888 8557
3885 8557 3885 8560 3882 8561 3880 8579
3874 8584 3872 8588
TIME...MOT...LOC 1730Z 339DEG 34KT 3896 8551 3880 8575
3879 8608
$$
INC005-071-079-131815-
/O.CON.KIND.SV.W.0094.000000T0000Z-150713T1815Z/
JENNINGS IN-JACKSON IN-BARTHOLOMEW IN-
130 PM EDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BARTHOLOMEW...JACKSON AND JENNINGS COUNTIES UNTIL 215 PM EDT...
AT 127 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM VERNON TO 9 MILES NORTH OF SCOTTSBURG TO 5 MILES
SOUTHWEST OF BROWNSTOWN...AND MOVING SOUTH AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
PARIS CROSSING.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 37 AND 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3875 8591 3876 8604 3878 8609 3876 8612
3877 8622 3905 8629 3908 8580 3917 8543
3891 8544 3891 8553 3888 8554 3888 8557
3885 8557 3885 8560 3882 8561 3880 8579
3874 8584 3872 8588
TIME...MOT...LOC 1730Z 339DEG 34KT 3896 8551 3880 8575
3879 8608
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
$$
NIELD766
WWUS53 KIND 131755
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
155 PM EDT MON JUL 13 2015
INC005-131804-
/O.CAN.KIND.SV.W.0094.000000T0000Z-150713T1815Z/
BARTHOLOMEW IN-
155 PM EDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BARTHOLOMEW
COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.
LAT...LON 3875 8591 3876 8604 3878 8609 3876 8612
3877 8622 3889 8625 3891 8581 3904 8545
3891 8544 3891 8553 3888 8554 3888 8557
3885 8557 3885 8560 3882 8561 3880 8579
3874 8584 3872 8588
TIME...MOT...LOC 1754Z 339DEG 34KT 3875 8541 3859 8565
3858 8597
$$
INC071-079-131815-
/O.CON.KIND.SV.W.0094.000000T0000Z-150713T1815Z/
JENNINGS IN-JACKSON IN-
155 PM EDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
JACKSON AND SOUTHERN JENNINGS COUNTIES UNTIL 215 PM EDT...
AT 151 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MADISON TO 8 MILES SOUTHEAST OF SCOTTSBURG TO 6 MILES
EAST OF SALEM...AND MOVING SOUTH AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 37 AND 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3875 8591 3876 8604 3878 8609 3876 8612
3877 8622 3889 8625 3891 8581 3904 8545
3891 8544 3891 8553 3888 8554 3888 8557
3885 8557 3885 8560 3882 8561 3880 8579
3874 8584 3872 8588
TIME...MOT...LOC 1754Z 339DEG 34KT 3875 8541 3859 8565
3858 8597
HAIL...<.75IN
WIND...60MPH
$$
DRT230
WWUS53 KIND 131804
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
204 PM EDT MON JUL 13 2015
INC071-079-131814-
/O.CAN.KIND.SV.W.0094.000000T0000Z-150713T1815Z/
JENNINGS IN-JACKSON IN-
204 PM EDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JACKSON AND SOUTHERN
JENNINGS COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3875 8591 3876 8604 3878 8609 3876 8612
3877 8622 3889 8625 3891 8581 3904 8545
3891 8544 3891 8553 3888 8554 3888 8557
3885 8557 3885 8560 3882 8561 3880 8579
3874 8584 3872 8588
TIME...MOT...LOC 1804Z 339DEG 34KT 3866 8537 3850 8561
3849 8593
$$
DRTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:40 AM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 13, 10:40 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1040 AM EDT MON JUL 13 2015 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 242 AM EDT MON JUL 13 2015 SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH TUESDAY. WIDESPREAD SEVERE WEATHER AND FLASH FLOODING LOOK LIKE A GOOD BET...ESPECIALLY TODAY AND TONIGHT. DRY WEATHER WILL TAKE OVER BY TUESDAY NIGHT...BUT MORE THUNDERSTORMS ARE POSSIBLE TOWARD AND THROUGH THE WEEKEND. IT WILL CONTINUE TO BE VERY WARM AND HUMID TODAY AND TUESDAY AND AGAIN DURING THE WEEKEND. && .NEAR TERM /TODAY AND TONIGHT/... ISSUED AT 1021 AM EDT MON JUL 13 2015 HAVE UPDATED GRIDS TO REFLECT LINE OF STORMS ON OUR DOORSTEP AT THIS TIME AND ALSO ADDED DAMAGING WIND MENTION TO THE GRIDS. MAY SEE INTENSIFICATION OF THE LINE AS IT MOVES INTO CLEAR AIR WITH INSOLATION/DESTABILIZATION ONGOING. PREVIOUS DISCUSSION FOLLOWS. ISSUED AT 242 AM EDT MON JUL 13 2015 COULD BE A ROUGH DAY AND NIGHT ACROSS CENTRAL INDIANA AS MULTIPLE ROUNDS OF THUNDERSTORMS ARE EXPECTED TO MARCH SOUTHEAST OVER CENTRAL INDIANA. FLASH FLOODING IS POSSIBLE...AND THERE IS A MODERATE RISK FOR SEVERE STORMS INCLUDING DAMAGING WINDS...LARGE HAIL AND POSSIBLY EVEN A FEW SUPERCELL AND OR BOW ECHO EMBEDDED TORNADOES. MESOSCALE MODELS SUGGEST EASTERN MINNESOTA AND NORTHWESTERN WISCONSIN THUNDERSTORM COMPLEX WILL TAKE A TURN SOUTHWEST OVERNIGHT PARALLEL TO 850-300 MILLIBAR THICKNESS LINES AND ALONG A WARM FRONT AND COULD MAKE IT INTO OUR NORTHWESTERN COUNTIES TOWARD NOON. MEANWHILE...THUNDERSTORMS HAVE BEEN SLOWER TO DEVELOP AND ARE SHOWING LESS LIFE OVER SOUTHERN WISCONSIN AND NORTHERN ILLINOIS EARLY THIS OVERNIGHT. HOWEVER...WITH 25 TO 30 KNOT LOW LEVEL JET FROM THE OZARKS TO WESTERN ILLINOIS FEEDING THESE STORMS AND AN 100 KNOT UPPER JET STREAK MOVING INTO CENTRAL IOWA ON THE NORTHERN PERIPHERY OF THE DOME OF HIGH PRESSURE...OVER THE SOUTHERN PLAINS...SHOULD SEE THE STORMS INTENSIFY AS THEY MOVE SOUTHEAST ALONG THE FRONTAL BOUNDARY AND SHARP INSTABILITY GRADIENT. SURFACE BASE CAPES WERE STILL 2000 J/KG OR HIGHER EARLY THIS AM...SOUTH AND WEST OF THE FRONTAL BOUNDARY. THE FIRST NORTHERN ILLINOIS STORM CLUSTERS SHOULD MAKE IT INTO OUR NORTHWESTERN COUNTIES BEFORE 12Z. 1000-500 MILLIBAR BULK SHEAR MAGNITUDE TO 30 KNOTS OR MORE...STORM STORM MOTION ALONG THE WARM FRONT AND INSTABILITY GRADIENT...AND LONG CURVED HODOGRAPHS SUGGEST WIDESPREAD SEVERE STORMS ARE POSSIBLE WITH ALL TYPES OF SEVERE WEATHER ON THE TABLE...EVEN DURING THE MORNING HOURS. FLASH FLOODING COULD CERTAINLY CONTINUE BE AN ISSUE...ESPECIALLY IF AREAS EFFECTED BY LAST NIGHT'S STORMS TAKE ANOTHER HIT. 3 HOUR FLASH FLOOD GUIDANCE VALUES ARE LESS THAN 2 INCHES FOR THOSE COUNTIES. FLASH FLOOD WATCH WILL GO IN EFFECT AT 5 AM FOR ALL OF CENTRAL INDIANA AND RUN THROUGH 5 AM TUESDAY. AFTER THE MORNING AND OR EARLY AFTERNOON CONVECTION MOVES THROUGH...THE STATIONARY FRONT SHOULD SLIP A LITTLE SOUTHWARD DUE TO STORM OUTFLOW...BEFORE SHORTLY THEREAFTER RETURNING NORTHEAST...AS THE ATMOSPHERE RECOVERS. AS IT DOES...INSTABILITY SHOULD QUICKLY BUILD AGAIN FROM SOUTHWEST TO NORTHEAST WITH MIXED LAYER CAPES TO 3000 J/KG OR MORE AND LITTLE INHIBITION. THIS SHOULD LEAD TO MORE LATE DAY STORMS BEFORE ANOTHER COMPLEX LIKELY MOVES IN FROM THE NORTHWEST DURING THE EVENING OR OVERNIGHT. WIDESPREAD SEVERE WEATHER WILL BE A THREAT WITH THESE STORMS ALONG WITH HEAVY RAIN AND RESULTANT FLOODING. WPC 24 HOUR QPF FORECAST ENDING AT 12Z TUESDAY HAS A LARGE AREA OF 1 TO 2 INCHES OF RAINFALL OVER CENTRAL INDIANA...WHICH LOOKS EASILY ATTAINABLE WITH SEVERAL THUNDERSTORM COMPLEXES READY TO ROLL THROUGH. MANY LOCALES COULD SEE MUCH MORE THAN 2 INCHES. SPC DAY1 MODERATE RISK LOOKS ABOUT RIGHT WITH BEST HAIL CHANCES AND TORNADO CHANCES ACROSS ILLINOIS AND SOUTHWESTERN PARTS OF CENTRAL INDIANA AND 45% CONVECTIVE WIND CONTOUR ACROSS ALL BUT OUR FAR NORTHEASTERN COUNTIES. WITH A LOT OF CLOUDS AND CONVECTIVE ELEMENTS AROUND TODAY...PREFER THE 00Z NAM MOS THAT WAS NOT AS WARM AS THE 00Z GFS OR ENSEMBLE MOS. CONVERSELY...WENT WITH THE SLIGHTLY WARMER 00Z GFS MOS AND ENSEMBLE MOS TONIGHT...WITH CONVECTION AROUND. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... ISSUED AT 242 AM EDT MON JUL 13 2015 THUNDERSTORMS AND QUITE POSSIBLY FLOODING WILL CONTINUE TO BE AN ISSUE AT THE BEGINNING OF THE SHORT TERM AS MODELS AGREE A SHARP UPPER TROUGH WILL DROP DOWN OVER THE OHIO VALLEY AND FORCE A COMPLEX SURFACE BOUNDARY OR BOUNDARIES SOUTH OF THE OHIO RIVER TUESDAY NIGHT WHICH SHOULD PUT AN END TO THE SHOWERS AND THUNDERSTORMS FOR NEAR 48 HOURS. THIS SHOULD ALLOW AT LEAST THE FLOODED LOW LYING AREAS AWAY FROM RIVERS AND STREAMS TO RECOVER. EXPECT AT LEAST SCATTERED STORMS ON TUESDAY AS THE UPPER TROUGH APPROACHES...LEFT OVER BOUNDARIES REMAIN OVER THE AREA AND INSTABILITY AND MOISTURE REMAIN PLENTIFUL. WOULD NOT RULE OUT A FEW SEVERE STORMS...MAINLY SOUTH OF AN ANDERSON TO NOBLESVILLE TO CRAWFORDSVILLE LINE AND EARLIER IN THE DAY WHEN THE LOW LEVEL INFLOW IS STILL SOUTHWEST. SPC DAY2 MARGINAL RISK REFLECTS THIS. THE SEYMOUR AND BEDFORD AREAS WILL BE IN A SLIGHT RISK. THE REMAINING CONVECTIVE ACTIVITY WILL BE EXITING SOUTHEAST TUESDAY EVENING AS THE UPPER TROUGH MOVES INTO THE APPALACHIANS. BROAD AREA OF SURFACE HIGH PRESSURE WILL THEN MOVE INTO THE GREAT LAKES AND KEEP IT DRY THROUGH WEDNESDAY NIGHT. STILL COULD SEE SOME LINGERING CLOUDS TUESDAY NIGHT...DIURNAL CU ON WEDNESDAY AND INCREASING HIGH CLOUDS WEDNESDAY NIGHT IN NORTHWEST FLOW ALOFT AROUND THE NORTHEASTERN PERIPHERY OF THE DOME OF HIGH PRESSURE OVER THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY. THE 00Z GFS MOS AGAIN LOOKS TOO WARM TUESDAY WITH PLENTY OF CLOUD COVER EXPECTED TO BE AROUND. THE REST OF THE SHORT TERM...00Z MOS FAIRLY CLOSE AND LOOKS REASONABLE. && .LONG TERM /THURSDAY THROUGH SUNDAY/... ISSUED AT 309 AM EDT MON JUL 13 2015 THE LONG TERM WILL START OUT DRY AS AN UPPER RIDGE AXIS MOVES THROUGH CENTRAL INDIANA. BY THURSDAY NIGHT THOUGH AN UPPER WAVE WILL APPROACH IN THE FLATTER FLOW PATTERN AND BRING SOME THUNDERSTORM CHANCES BACK INTO THE AREA. AFTER THAT THE CORE OF THE UPPER RIDGE REBUILDS OVER THE CENTRAL U.S. AND STARTS TO RETROGRADE BACK TO THE WEST. THIS WILL KEEP CHANCES FOR THUNDERSTORMS OVER CENTRAL INDIANA THROUGH THE REST OF THE LONG TERM AS UPPER WAVES ROUND THE RIDGE AND INTERACT WITH A WARM HUMID AIRMASS. WHILE THURSDAY SHOULD SEE HIGH TEMPERATURES SLIGHTLY BELOW NORMAL THEY WILL REBOUND TO NORMAL/JUST ABOVE NORMAL VALUES IN THE MIDDLE 80S TO LOWER 90S FOR THE REST OF THE LONG TERM. && .AVIATION /DISCUSSION FOR 131500Z TAF UPDATE/... ISSUED AT 1040 AM EDT MON JUL 13 2015 MAIN FOCUS FOR THE UPDATE IS TO FINE TUNE TIMING FOR INTENSE CONVECTIVE LINE AT ALL TERMINALS. HAVE BUMPED UP POTENTIAL WIND GUSTS TO 45KTS FOR AN HOUR TIME FRAME BETWEEN NOW AND 18Z AT ALL TERMINALS. EXPECTED IMPACT ARRIVES AT KIND AROUND 1530Z. REST OF FORECAST UNCHANGED...12Z DISCUSSION FOLLOWS. LINE OF STORMS MOVING SOUTHEAST FROM NORTHERN ILLINOIS SHOULD IMPACT THE SITES LATER THIS MORNING. KLAF SHOULD SEE STORMS ARRIVE SOMETIME AFTER 14Z...KIND AND KHUF AROUND 16Z...AND KBMG AROUND 17Z. PUT A TEMPO GROUP AT EACH SITE WITH IFR VISIBILITIES AND INCLUDED WIND GUSTS OF 40 KTS OUT OF THE NORTHWEST AS THE SYSTEM MOVES THROUGH...BUT HIGHER GUSTS ARE NOT OUT OF THE QUESTION. THINK THERE WILL BE A BREAK AFTER THE LINE MOVES THROUGH...BUT COULD SEE SCATTERED DEVELOPMENT SO WILL INCLUDE VCTS THROUGHOUT. EXPECT ANOTHER LINE OF STORMS WITH SEVERE POTENTIAL TO MOVE THROUGH THIS EVENING/TONIGHT...BUT CONFIDENCE IN SPECIFIC TIMING IS LOW. WILL CONTINUE WITH EARLIER FORECAST BRINGING STORMS IN AFTER 23Z AT KLAF AND 1Z FOR KIND. MODELS ARE SHOWING A VARIETY OF TIMING THOUGH...AND GFS IS LATER WITH ANOTHER WAVE SO WILL STILL KEEP VCTS GOING THROUGH THE OVERNIGHT. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...MK NEAR TERM...MK/NIELD SHORT TERM...MK LONG TERM...CP AVIATION...CP VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jul 13, 4:43 AM EDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 443 AM EDT MON JUL 13 2015 INZ021-028>031-035>042-141000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH- 443 AM EDT MON JUL 13 2015 ...FLASH FLOOD WATCH TIL 5 AM TUESDAY... ...MODERATE RISK OF SEVERE WEATHER TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: WIDESPREAD SEVERE WEATHER OUTLOOK POSSIBLE TODAY AND TONIGHT WITH DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES POSSIBLE AS WELL AS HEAVY RAIN AND FLASH FLOODING. THE HEAT WILL ALSO AN ISSUE WITH AFTERNOON HEAT INDICES IN THE LOWER TO MID 90S. RIVER FLOODING WILL ALSO CONTINUE. HAZARDS: DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. HEAVY RAIN...FLOODING AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. HIGH HEAT INDICES. TIMING: SEVERE WEATHER AND FLASH FLOODING ANYTIME...BUT BEST CHANCE IS THIS AFTERNOON AND EVENING. RIVER FLOODING ONGOING. THE HEAT THIS AFTERNOON. DISCUSSION: A STATIONARY FRONT AND UPPER WAVES IN NORTHWEST FLOW WILL INTERACT WITH AN INCREASING WARM...MOIST AND UNSTABLE ATMOSPHERE AND RESULT IN NUMEROUS THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE AND OR PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS CENTRAL INDIANA ON TUESDAY AND EARLY TUESDAY EVENING. SEVERE STORMS ARE NOT EXPECTED. HOWEVER...HEAVY RAIN AND FLOODING ARE POSSIBLE. FLOODING ALONG AREA RIVERS WILL CONTINUE THROUGH THIS WEEK. DISCUSSION: FRONTAL SYSTEMS ALONG WITH UPPER WAVES OF LOW PRESSURE AROUND A SOUTHERN PLAINS DOME OF HIGH PRESSURE WILL INTERACT WITH A WARM...MOIST AND UNSTABLE AIRMASS AND RESULT IN AN UNSETTLED PERIOD THROUGH TUESDAY AND AGAIN STARTING LATE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES MONDAY AND MONDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043>049-051>057-060>065-067>072-141000- VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 443 AM EDT MON JUL 13 2015 ...FLASH FLOOD WATCH TIL 5 AM TUESDAY... ...MODERATE RISK OF SEVERE WEATHER TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: WIDESPREAD SEVERE WEATHER OUTLOOK POSSIBLE TODAY AND TONIGHT WITH DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES POSSIBLE AS WELL AS HEAVY RAIN AND FLASH FLOODING. THE HEAT WILL ALSO AN ISSUE WITH AFTERNOON HEAT INDICES IN THE MID 90S TO OVER 100. RIVER FLOODING WILL ALSO CONTINUE. HAZARDS: DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. HEAVY RAIN...FLOODING AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. HIGH HEAT INDICES. TIMING: SEVERE WEATHER AND FLASH FLOODING ANYTIME...BUT BEST CHANCE IS THIS AFTERNOON AND EVENING. RIVER FLOODING ONGOING. THE HEAT THIS AFTERNOON. DISCUSSION: A STATIONARY FRONT AND UPPER WAVES IN NORTHWEST FLOW WILL INTERACT WITH AN INCREASING WARM...MOIST AND UNSTABLE ATMOSPHERE AND RESULT IN NUMEROUS THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE AND OR PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS CENTRAL INDIANA ON TUESDAY AND EARLY TUESDAY EVENING. A FEW SEVERE STORMS ARE POSSIBLE TUESDAY ALONG WITH HEAVY RAIN AND FLOODING...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THE HEAT INDEX WILL RISE INTO THE UPPER 90S TO 100 DEGREES OR MORE IN THE LOWER WABASH VALLEY TODAY THROUGH TUESDAY. FLOODING ALONG AREA RIVERS WILL CONTINUE THROUGH THIS WEEK. DISCUSSION: FRONTAL SYSTEMS ALONG WITH UPPER WAVES OF LOW PRESSURE AROUND A SOUTHERN PLAINS DOME OF HIGH PRESSURE WILL INTERACT WITH A WARM...MOIST AND UNSTABLE AIRMASS AND RESULT IN AN UNSETTLED PERIOD THROUGH TUESDAY AND AGAIN STARTING LATE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES MONDAY AND TUESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Local storm report, Jul 13, 12:27 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1227 PM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HEAVY RAIN 6 W LEBANON 40.05N 86.59W
07/13/2015 M0.61 INCH BOONE IN COCORAHS
AMOUNT IS STORM TOTAL
&&
ABDLocal storm report, Jul 13, 12:30 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1230 PM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 PM HEAVY RAIN 1 NW GREENCASTLE 39.65N 86.85W
07/13/2015 M1.33 INCH PUTNAM IN TRAINED SPOTTER
FELL IN A HALF HOUR.
&&
MDRLocal storm report, Jul 13, 12:44 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1244 PM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG ZIONSVILLE 39.95N 86.27W
07/13/2015 BOONE IN AMATEUR RADIO
TREE DOWN ACROSS CAR AT OAK AND SYCAMORE STREETS. TIME
ESITMATED.
&&
ELBLocal storm report, Jul 13, 12:46 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1246 PM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND DMG ZIONSVILLE 39.95N 86.27W
07/13/2015 BOONE IN BROADCAST MEDIA
*** 1 INJ *** DRIVER INJURED BY A FALLING TREE.
REPORTED BY WTHR.
&&
MDRLocal storm report, Jul 13, 12:57 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1257 PM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM HEAVY RAIN BROOKLYN 39.54N 86.37W
07/13/2015 M0.90 INCH MORGAN IN TRAINED SPOTTER
AMOUNT IS STORM TOTAL
&&
ABDLocal storm report, Jul 13, 12:58 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1258 PM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM TSTM WND DMG GREENWOOD 39.62N 86.11W
07/13/2015 JOHNSON IN AMATEUR RADIO
TREE DOWN NEAR US31 AND SMITH VALLEY ROAD. TIME
ESTIMATED FROM RADAR
&&
ELBThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:29 AM EDT | River Flood Warning | IND | Johnson | 7 days |
| Jul 13, 10:00 AM EDT | Special Weather Statement | IND | Carroll, Clinton, Fountain, Howard, Tippecanoe, Tipton and 1 more | 60 min |
| Jul 13, 10:26 AM EDT | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Fountain, Howard, Montgomery and 3 more | 49 min |
| Jul 13, 11:11 AM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Hendricks, Marion, Montgomery and 2 more | 49 min |
| Jul 13, 11:13 AM EDT | Areal Flood Advisory | IND | Fountain, Vermillion, Warren | 3 hr |
| Jul 13, 11:17 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Putnam | 43 min |
| Jul 13, 11:26 AM EDT | Areal Flood Advisory | IND | Carroll, Clinton | 2 hr |
| Jul 13, 11:36 AM EDT | Areal Flood Advisory | IND | Boone, Clinton, Delaware, Hamilton, Hancock, Hendricks and 11 more | 3 hr |
| Jul 13, 11:50 AM EDT | Severe Thunderstorm Warning | IND | Hancock, Hendricks, Johnson, Marion, Morgan, Shelby | 40 min |
| Jul 13, 11:57 AM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Putnam | 48 min |
| Jul 13, 12:05 PM EDT | Areal Flood Advisory | IND | Bartholomew, Brown, Clay, Decatur, Greene, Jennings and 7 more | 2 hr |
| Jul 13, 12:21 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 2 more | 54 min |
| Jul 13, 12:27 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Putnam | 48 min |
| Jul 13, 1:03 PM EDT | Areal Flood Advisory | IND | Jackson, Jennings, Lawrence, Monroe | 117 min |
| Jul 13, 1:12 PM EDT | Tornado Warning | IND | Jennings | 33 min |
| Jul 13, 3:47 PM EDT | Flash Flood Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 23 hr |
| Jul 13, 7:46 PM EDT | Special Weather Statement | IND | Montgomery | 29 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.